Weaning off Gabapentin update

Posted , 7 users are following.

This discussion has been locked due to a period of inactivity. Start a new discussion

We started off the process about two weeks back from our initial 300mg three times a day. We dropped down immediately to twice a day with him no longer taking it in the morning. At the same time we had the Venlafaxine ER increased to 150mg.

I've been splitting one of the caps in half currently so now we are at 450mg per day. I was planning on completely dropping to one a day at night this Wednesday. Though, I am having some doubts on whether we are going to fast with the weaning off process. There hasn't been a lot of complaints or very serious ones. There are still instances of weird vivid dreams but that was happening even when he was still on 900mg a day. There obviously is still the mood swings and all the other crappy stuff that can occur. I'm thinking its happening because we are reducing the dosage. At the same time we've seen huge improvements from the side effects the GP was causing when fully on it.

Really nervous about getting down to that one pill and then splitting it. The mood swings and anxiety is very apparent. I can only assume how those side effects will be when fully off. Obviously, the Venlafaxine ER is helping a whole lot with its increased dosage. Just gotta push through I guess.

1 like, 4 replies

4 Replies

  • Posted

    Hi Drew, I hear a very slow taper is best. 

    I was on a low dose for 2.5 months, off the med now for 38 days. Having not so good days still, today was one. Side effects still. And a new withdrawal side effect for me last couple nights, vivid dreams, I don’t like them.

    And I will push through, too.  I expect the side effects will lessen and I’ll come out the other side my old self. You too.. Best wishes to you. 

  • Posted

    When I got down to 3x300mg daily.i actually moved the 2nd capsule later and later in the day and so cut the night one out leaving me then on 2x300mg.i cut night one down to 150mg by removing half of contents in capsule,for a few days eg5-6days. Then did the same with the morning one for about a week which meant I was only taking 1x150mg twice a day. Then I cut the night one and continued with the day one again for a similar amount of time. It's taking the nerve to stop that last 150mg.

    Like Deebee im now off gabapentin altogether.ive been off since Nov17. The hard work starts then putting up with the withdrawal symptoms.it gets sometimes as if you just want to take ONE capsule.Ive pushed through it.its hard but I'm starting to get back to my old self.

    My problems are with my back,but I'd sooner have the excruciating pain I think than go back on this bad drug.

    Good luck,i wish you all the best.it is achievable..honestly

  • Posted

    Hi, I was on 800mgs 4x a day for 8 years for neuropathy in my legs.   I started by halving the dose for 6 months.  The first couple of weeks were tough and I lost 20lbs.  About 6 weeks ago my insurance through SSD let me know that at half the dose it would be 136.00/ month out of pocket. I been fed up with the cost and I quit then and there.  I was very careful about the warnings of withdrawal but the mood swings- even 6 was later are tough.  My friends and family noticed.  (I’m 55).  I know now that it is the pills so I concentrate on trying to remain calm.  It is getting easier, but a person could lose a friendship if not careful.  Because of the added Pain I am taking prescription Norco, but no more than 2 a day, I’m not trying to trade pills, I just want off them. Try to explain to family and friends what is going on, watch your blood pressure and by all means contact your doc if needed.   There are cases of suicide so do not take this lightly.  It is a mind altering drug.  I pray you all get through it ok.  

    • Posted

      Thank you for your encouragement. I am off Gabapentin 9 weeks now and still feel horrible pain and tingling in both legs and feet. Wondering when this will end.

Join this discussion or start a new one?

New discussion

Report as inappropriate

Thanks for your help!

We want the forums to be a useful resource for our users but it is important to remember that the forums are not moderated or reviewed by doctors and so you should not rely on opinions or advice given by other users in respect of any healthcare matters. Always speak to your doctor before acting and in cases of emergency seek appropriate medical assistance immediately. Use of the forums is subject to our Terms of Use and Privacy Policy and steps will be taken to remove posts identified as being in breach of those terms.

виагра таблетки для мужчин отзывы

сиалис софт купить

link pills24.com.ua
newnav-down - qqmovies.info newnav-up - qqmovies.info